Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Chest rash, redness and itching around ears, face and neck. Sun blisters on forearms. Alternative for Losartan?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I am a 55 yo male ,taking losartin 50 mg 1x per day for mild high blood pressure.I am overweight at 230lb 6' tall .i am fairly healthy,active and outdoors quite a lot.Live in South Fl. I am having skin problems ,I beleive are related to my using of Losartin.I am experiencing a persistent hive like rash on my chest and excema redness and itching around ears,face,and neck.My dermatoligist perscibed hydro cortisone cream for my face and Fluocinonide for my chest.I am also experiencing small sun blisters on my forearms.Can you recomend an alternitive to Losartin .My BP runs about 110/70 on this dose with or without the Diuretic
Posted Wed, 12 Sep 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 33 minutes later
Hi there. At the outset, if your BP is under control, then that is the basic problem settled. The rash you describe seems to be a 'photosensitive' one going by the locations you describe. Also may be a 'seborrheic' component to it judging by the lesions on your chest. Of the two, diuretics are more commonly implicated in photosensitive rash developed as a side effect to medications. Please DO NOT change any medications or alter them without your treating physicians approval & compliance. Continue the medications your dermatologist prescribed but add a sunscreen with built in moisturizer that can be bought from your local chemist sans prescription. Make certain to apply it 20mts before sun exposure & repeat it each 3-4 hrs & re-apply every time you wash off, sweat excessively or bathe. This should be on during the 'light' filled hrs from daybreak to dusk (as it is UV related & not dependent on shade/bright sunlight). Do hope this information is useful & will help you arrive at an informed decision that suits your lifestyle & gives you relief!
Please do visit your physician on the ground with a transcript of this advice & am sure the two of you will arrive at a workable alternative vis-a-vis your anti-hypertensive medication. Do remember to send us a feedback & review. Cheers & Godspeed!
Dr XXXXXXX Rodrigues MD Dermatologist, Cosmetologist, XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor